Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 1, 1997, 8:48 AM CST for McLean County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 8:48 AM CST (14:48 UTC)
- Expired
- Mar 1, 1997, 12:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County McLean County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 011448 FFWPAH KYC033-107-149-011845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 848 AM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...CALDWELL COUNTY...HOPKINS COUNTY...MCLEAN COUNTY AT 840 AM...WEATHER SERVICE DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA WITH THE HEAVIEST AMOUNTS OVER PARTS OF HOPKINS COUNTY NEAR MADISONVILLE...ABOUT 60 MILES EAST OF PADUCAH. FLOODING IN THE ROSEMONT DRIVE AREA OF NORTHERN MADISONVILLE HAVE LED DES PERSONNEL TO BEGIN EVACUATING PARTS OF THAT AREA. HEAVY RAIN SHOULD CONTINUE ACROSS THE WARNED AREA THROUGHOUT MUCH OF THE MORNING...WITH ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES POSSIBLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. KEYSOR & j
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 2:10 AM CST, 6 hours 38 minutes earlier.
Area forecast discussion, Mar 1, 2:10 AM CST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 AM CST SAT MAR 1 1997 FORECAST ITEMS CENTER ON TIMING OF SUBSEQUENT THUNDER EVENTS AND POTENTIAL FOR FLASH FLOODING. MODELS SHOWING SLOW MOVING COLD FRONT TO MOVE TO NEAR MISSISSIPPI RIVER BY 12Z SUNDAY. COPIOUS MOISTURE BEING ADVECTED NORTHWARD ON HEELS OF 50+ KT H85 JET WITH H85 DEWPOINTS AOA +12C. BOUNDARY ON SFC MAPS FROM NORTHERN KY INTO EASTERN ARK SHOULD CONTINUE MOVING SLOWLY NORTHWARD TODAY AS PLAINS COLD FRONT APPROACHES. COULD SEE SLIGHT BREAK IN ACTION DURING MORNING HOURS AS WARM FRONT LIFTS FURTHER NORTH BUT STILL ENOUGH FOR AT LEAST CHANCE POPS. CATEGORICAL POPS ALL AREAS SATURDAY NIGHT WITH FRONT. CHANCE OF SEVERE LOOKS TO BE MAINLY CONFINED TO WEST KENTUCKY THRU PERIOD...BUT LOTS OF RAIN THIS STORM (AND THROUGHOUT MOST OF WINTER) HAS LEFT GROUND SOGGY AND WILL SUGGEST A FLASH FLOOD WATCH FOR AT LEAST W KY TODAY. SEE ALSO GRAPHICS 93/94E. . FWC IS UNDERDOING TEMPS ATTM BUT SHOULD NEED TO ADJUST UPWARD ONLY SLIGHTLY AS CLOUDS/SHOWERS MAY LIMIT DIURNAL RISE SOME. SDB
In the hours before
Special weather statement, Mar 1, 4:30 AM CST, 4 hours 18 minutes before
KYZ001>022-011630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CST SAT MAR 1 1997 ...TORNADO WATCH CANCELLED FOR WESTERN KENTUCKY COUNTIES WEST OF THE LAKES REGION... ...FLASH FLOOD WATCH FOR ALL OF WESTERN KENTUCKY TODAY AND TONIGHT... TORNADO WATCH NUMBER 74 HAS BEEN CANCELLED FOR THE WESTERN KENTUCKY COUNTIES WEST OF THE LAND BETWEEN THE LAKES REGION. THIS WOULD INCLUDE MCCRACKEN...GRAVES...FULTON...MARSHALL...AND CALLOWAY. CITIES INCLUDED ARE PADUCAH...MAYFIELD AND MURRAY. THE WATCH REMAINS IN EFFECT UNTIL 6 AM CST FOR LYON...TRIGG...CHRISTIAN AND TODD COUNTIES. THIS WOULD INCLUDE HOPKINSVILLE AND CADIZ. ALTHOUGH WIDELY SCATTERED THUNDERSTORMS CONTINUE ACROSS FAR WESTERN KENTUCKY NO SEVERE WEATHER HAS BEEN REPORTED. MOST OF THE STRONGER STORMS WERE OVER MIDDLE TENNESSEE AND SHOULD MOVE INTO SOUTH CENTRAL KENTUCKY EAST OF THE LAKES REGION. MORE STORMS ARE EXPECTED LATER TODAY AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. UNUSUALLY WARM AND MOIST AIR IS NOW IN PLACE OVER THE REGION AND THE GROUND IS SATURATED FROM PREVIOUS RAINS. MORE HEAVY RAIN LATER TODAY AND TONIGHT WILL LIKELY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND ALONG STREAMS AND CREEKS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:49 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 26 min |
| Feb 28, 10:10 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 5 hr |
| Feb 28, 10:10 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Feb 28, 10:45 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 3 hr |
| Mar 1, 7:28 AM CST | Severe Thunderstorm Warning | PAH | Graves, Hickman | 47 min |
| Mar 1, 8:48 AM CST | Flash Flood Warning | PAH | Caldwell, Hopkins | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Daviess | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Fulton | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Webster | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Calloway, Graves, McCracken, Marshall, Trigg | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Carlisle, Hickman | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Daviess | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Calloway, Christian, Lyon, Marshall, Trigg | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Carlisle, Fulton, Graves, Hickman | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Crittenden, Livingston, McCracken | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Muhlenberg, Todd | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Webster | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Lyon, Marshall, Trigg | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Daviess, Henderson, McLean, Union, Webster | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Hopkins | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Crittenden, Livingston | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Fulton | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, McLean, Muhlenberg, Webster | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Fulton, Hickman | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Daviess, Henderson | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Crittenden, Union | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Calloway, Graves, Marshall, Trigg | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Livingston, Lyon | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Todd | 4 hr |
| Mar 1, 5:49 PM CST | Tornado Warning | PAH | McLean | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.